Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 6, 2017, 7:21 PM CDT for Alfalfa County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 6, 2017, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 26 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
040
WWUS84 KOUN 070021
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
721 PM CDT TUE JUN 6 2017
OKZ005-006-070100-
Alfalfa OK-Woods OK-
721 PM CDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR Alfalfa and northeastern Woods
Counties Until 800 PM CDT...
AT 720 PM CDT, a strong thunderstorm was located 4 miles southeast
of Driftwood, moving south at 15 MPH. Another strong thunderstorm
was located 4 miles north of Alva, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Alva, Cherokee, Jet, Burlington, Dacoma, Amorita, Byron, Lambert,
Ingersoll, Great Salt Plains Lake, Driftwood, Capron and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9822 3699 9818 3662 9815 3663 9877
3700 9870
TIME...MOT...LOC 0015Z 9DEG 12KT 3683 9831
$$
MBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:36 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 6, 6:36 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Norman OK 636 PM CDT Tue Jun 6 2017 .DISCUSSION... The 00Z aviation discussion follows.... && .AVIATION... Scattered TSRA over western Kansas will extend into northwest Oklahoma this evening and perhaps overnight, possibly affecting TAF sites KGAG and KWWR this evening. There is a lot of uncertainty as to how far south the storms will reach later tonight, but they are likely to affect parts of the northwest quadrant of Olahoma, and may extend as far south as KHBR, KLAW, KOKC, and KOUN late tonight. Prior to sunset, storms, and even showers, may occasionally produce rather strong downdrafts...and outflow near ground level. This effect should diminish fairly quickly after sunset. CmS && .PREV DISCUSSION... /issued 337 PM CDT Tue Jun 6 2017/ DISCUSSION... The primary forecast issue is the chance of showers/storms this week. Through Wednesday, subtle shortwave troughs embedded within the northwest flow will provide ascent for isolated to scattered showers/storms. The first shortwave trough is approaching from the northwest this evening. Isolated to scattered thunderstorms have developed across Kansas with approach of the wave. Convective-allowing models are consistent that these storms will shift southward into northern Oklahoma this evening. Steep low-level lapse rates, large DCAPE (>=1000 J/kg), and large temperature-dewpoint spreads indicate gusty winds will be the primary threat with any of the stronger storms. There is uncertainty on how far south and east the storms will survive as some guidance suggests remnant storms as far south as I-40 and as far east as I-35--so opted to add low probabilities as far southeast as central Oklahoma for later tonight. For Wednesday, drier and slightly cooler air is expected as a surface ridge retrogrades to the southwest. A second shortwave trough is expected to pass by the Texas/Oklahoma panhandles late Wednesday. Showers/storms may affect western Oklahoma and adjacent north Texas late afternoon/evening in association with this wave. By Thursday night into Friday, increasing isentropic ascent (augmented by a strengthening low-level jet) will result in showers/storms with the highest probabilities from I-35 westward. Isentropic ascent may result in another (lower) chance of showers/storms Friday night into Saturday morning. By the upcoming weekend, northwest flow aloft will transition toward southwest flow. Expect gusty, southerly winds Saturday through Monday with temperatures in the upper 80Fs to 90Fs. On Tuesday, an approaching cold front and/or dryline will result in a chance of thunderstorms--especially across northern and western Oklahoma. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 80 59 82 / 20 10 0 0 Hobart OK 65 82 61 84 / 20 10 10 10 Wichita Falls TX 65 85 63 85 / 0 10 10 10 Gage OK 63 79 60 82 / 30 20 10 10 Ponca City OK 60 79 56 81 / 10 10 0 0 Durant OK 67 84 61 84 / 0 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 17/23/23
Hazardous weather outlook, Jun 6, 12:35 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Norman OK 1235 PM CDT Tue Jun 6 2017 OKZ004>048-050>052-TXZ083>090-071715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1235 PM CDT Tue Jun 6 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A few thunderstorms will be possible late this afternoon and tonight across portions of northern Oklahoma, and perhaps central Oklahoma. The strongest storms will be capable of hail up to the size of half dollars, gusty winds, and brief heavy rain. Widespread severe weather is not anticipated, although a couple of severe storms will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Shower and thunderstorm chances will continue Wednesday into Thursday across extreme western Oklahoma. Higher thunderstorm chances will then arrive by Friday along and west of interstate 35. Severe storms are not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 6, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
721 PM CDT TUE JUN 6 2017
OKZ005-006-070100-
Alfalfa OK-Woods OK-
721 PM CDT TUE JUN 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR Alfalfa and northeastern Woods
Counties Until 800 PM CDT...
AT 720 PM CDT, a strong thunderstorm was located 4 miles southeast
of Driftwood, moving south at 15 MPH. Another strong thunderstorm
was located 4 miles north of Alva, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Alva, Cherokee, Jet, Burlington, Dacoma, Amorita, Byron, Lambert,
Ingersoll, Great Salt Plains Lake, Driftwood, Capron and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9822 3699 9818 3662 9815 3663 9877
3700 9870
TIME...MOT...LOC 0015Z 9DEG 12KT 3683 9831
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:00 PM CDT | Special Weather Statement | OUN | Alfalfa | 45 min |
| Jun 6, 8:43 PM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Jun 6, 8:45 PM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 30 min |
| Jun 6, 9:07 PM CDT | Special Weather Statement | OUN | Alfalfa, Major | 38 min |
| Jun 6, 9:31 PM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jun 6, 9:44 PM CDT | Special Weather Statement | OUN | Garfield, Major | 61 min |
| Jun 6, 10:52 PM CDT | Special Weather Statement | OUN | Blaine, Kingfisher | 53 min |
| Jun 6, 11:06 PM CDT | Special Weather Statement | OUN | Ellis, Woodward | 54 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.